View Single Post
  #29  
Old June 18th, 2011, 01:00 PM
Bernie's Mom Bernie's Mom is offline
Junior Member
 
Join Date: Jun 2011
Location: California
Posts: 2
Atopica and Prednisone

That's exactly the regime we did with Bernie..the Atopica at first appeared to be a God-send. His hair came back, his itching stopped, his stomach was not pink...until 2 days before he died when out of the blue he started having seizures.

The preliminary autoposy stated congestive heart failure was cause of death. Signs of Cushing's disease; even though we tested him beforehand and POSITIVELY NO SIGNS OF CUSHINGS or Thyroid issues prior to administering the Temeril-P and Atopica. I heard the antihistamine in the Temaril-P causes the Atopica cyclosporine to "double"in strength...I believe it led to an overdose in such a small dog.

If you read on the toxicity levels of the cyclosporine, that is what can occur. Along with the prednisone, it can case "Cushings" like symptoms. The Atopica was originally used in large doses to prevent organ rejection in organ transplant patients, it increases blood pressure and heart rate.

We are still in shock and grieving. I hope your dog does well.
Reply With Quote